MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Visual Impairment (2138); Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date unknown/not provided.Best estimate date is between 9/25/2018 to 1/22/2020.If explanted, give date: not applicable, as the lens remains implanted to date.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A report was received from a male patient who had intraocular lenses implanted in both eyes one (1) year ago.He reports that vision in the left eye (os) is poor and his eye hurts.The patient also experiences discomfort, that after a few hours of working on the computer, he feels an ache in the back of his eyes and must use a patch over the eye after a few hours.The patient indicated that he is using eye drops for lubrication but it does not help.Reportedly, the poor near vision is most noticeable.The patient was referred to a different doctor for a second opinion and was told he has astigmatism.The patient was supposed to have vision corrected to 20/25, but the second opinion reported 20/40.The patient thinks he should have had a toric monofocal lens instead of the multifocal tecnis symfony which he currently has implanted in his left eye.The patient uses glasses which he did not want to wear in the first place, uses computer and does his daily activities but reportedly, he ends up with aches and pain.The patient feels that the doctor put in a lens that was not compatible with astigmatism which he thinks he had this condition before the surgery.The patient had the right eye cataract surgery done after being told it would correct the issues he was having, which according to the patient, it has not.The patient wishes to have this lens explanted for exchange with another model.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed because the product was not returned (the lens remains implanted).The reported complaint was not confirmed.Manufacturing record review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search in complaint system revealed no similar complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9723279
Report Number9614546-2020-00067
Device Sequence Number329630
Product Code POE
UDI-Device Identifier05050474591752
UDI-Public(01)05050474591752(17)230215
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0155
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer02/28/2020
10/25/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/26/2020
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005